Alert archive / Pennsylvania / Tornado Warnings in 2010

Tornado Warning 34, NWS Cleveland, OH

June 27, 2010Crawford County, Pennsylvania

NWS Cleveland, OH issued this tornado warning at Jun 27, 2010, 4:59 PM EDT for Crawford County, Pennsylvania. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2010, 4:59 PM EDT (20:59 UTC)
Expired
Jun 27, 2010, 5:45 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:00 PM EDTTSTM WND DMGCambridge Springs, PASEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 4:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WFUS51 KCLE 272059
TORCLE
PAC039-272145-
/O.NEW.KCLE.TO.W.0034.100627T2059Z-100627T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
459 PM EDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 545 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR CAMBRIDGE SPRINGS...OR 9 MILES NORTH OF
  MEADVILLE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPARTANSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR CLOSET.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4166 8014 4185 8023 4185 7962 4164 7961
TIME...MOT...LOC 2059Z 249DEG 33KT 4178 8007

$$

ADAMS
2 follow-up statements
768 
WWUS51 KCLE 272123
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
523 PM EDT SUN JUN 27 2010

PAC039-272145-
/O.CON.KCLE.TO.W.0034.000000T0000Z-100627T2145Z/
CRAWFORD PA-
523 PM EDT SUN JUN 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
STORM WAS LOCATED 11 MILES SOUTHWEST OF SPARTANSBURG...OR 16 MILES 
NORTHEAST OF MEADVILLE...MOVING EAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...SPARTANSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET.

&&

LAT...LON 4166 8014 4185 8023 4185 7962 4164 7961
TIME...MOT...LOC 2121Z 271DEG 34KT 4175 7983

$$

MITCHELL
251 
WWUS51 KCLE 272145
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT SUN JUN 27 2010

PAC039-272154-
/O.EXP.KCLE.TO.W.0034.000000T0000Z-100627T2145Z/
CRAWFORD PA-
545 PM EDT SUN JUN 27 2010

...THE TORNADO WARNING FOR NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST
PENNSYLVANIA EXPIRES AT 545 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
OTHER THUNDERSTORMS ACROSS EASTERN CRAWFORD COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4166 8014 4185 8023 4185 7962 4164 7961
TIME...MOT...LOC 2144Z 271DEG 34KT 4174 7954

$$

MITCHELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jun 27, 4:19 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 27, 4:19 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
419 PM EDT SUN JUN 27 2010

.SYNOPSIS...
LOW PRESSURE ACROSS WI WILL MOVE INTO ONTARIO CANADA TONIGHT AND
TAKE A COLD FRONT ACROSS THE LOCAL AREA TOWARD MORNING. SHOWERS
AND THUNDERSTORMS WILL BE ONGOING THIS EVENING AND THEN ANOTHER
ROUND MAY AFFECT THE AREA OVERNIGHT. MUCH COOLER AND LESS HUMID
AIR WILL BE USHERED IN BY THIS FRONT WITH HIGH PRESSURE IN CONTROL
FOR THE REST OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS WILL BE ONGOING THIS EVENING FROM
REMNANT MCV AND WARM SECTOR DESTABILIZATION. ADDITIONAL DEVELOPMENT
TO THE WEST WHERE ATMOSPHERE IS RECOVERING AHEAD OF PREFRONTAL
TROUGH. FURTHER WEST YET IS THE COLD FRONT ITSELF. SEVERE THREAT
CONTINUES THIS AFTERNOON INTO THIS EVENING WITH ENOUGH SHEAR/CAPE TO
SUPPORT SUBSTANTIAL UPDRAFTS. DAMAGING WINDS WILL BE THE MAIN
THREAT. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT
WITH THE FRONT. BETTER DYNAMICS WITH THE SHORTWAVE. BROUGHT
CATEGORICAL POPS BACK INTO THE FORECAST. STILL MILD AND MUGGY.

POSSIBLE ONGOING SHOWERS AND SOME THUNDERSTORMS TO START OF THE
MORNING ACROSS THE SOUTHEAST. CHANCES WILL LINGER INTO THE
AFTERNOON WITH SECONDARY TROUGH PASSAGE. TEMPS STILL TO REACH LOW
80S MOST PLACES.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
COOLER AIR MOVES IN BEHIND MONDAYS SECONDARY
TROUGH...SIGNIFICANTLY COOLER. HIGHS TUE AND WED ONLY UPPER
60S/LOWER 70S. SOME MODERATION BY THURSDAY AS AIRMASS MODIFIES AND
UPPER RIDGE BEGINS TO BUILD OVERHEAD. THE ONLY NEGATIVE TO THIS
EXPANSIVE HIGH PRESSURE THAT WILL RESIDE FOR SEVERAL DAYS IS THE
COLDER AIR ALOFT. SOME LAKE CLOUDS POSSIBLE. MODELS INDICATE THAT
BETTER MOISTURE BEGINS TO MOVE OUT TOWARDS THURSDAY. RELATIVELY
COOL NIGHTS...GENERALLY AROUND 50.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A LARGE AREA OF HIGH PRESSURE IS STILL EXPECTED TO BUILD SOUTH
THROUGH THE END OF THE WEEK...ANCHORED BETWEEN AN UNSEASONABLY LARGE
TROUGH OVER THE NORTHEAST AND A BUILDING RIDGE OVER THE PLAINS
STATES. THIS WILL LEAD TO SEASONABLE DAYS AND COOL NIGHTS. BY THE
END OF THE WEEK...THE RIDGE WILL LIKELY BUILD AND SPREAD EASTWARD
AND TEMPERATURES WILL RISE BACK ABOVE NORMAL ALTHOUGH IT MAY TAKE A
COUPLE OF DAYS FOR THE DEWPOINTS TO RISE MUCH. IT IS TOO EARLY TO
TRY AND PIN DOWN ANY MOVEMENT OR STRENGTH ON THE GULF COAST SYSTEM
AND WILL NOT INCORPORATE IT INTO THE FORECAST AT THIS TIME. THESE
SYSTEMS OFTEN DRIFT FARTHER WEST AND ARE SLOWER THAN THE MODELS
THINK AND THE GFS IS ONE OF THE FEW LONG RANGE MODELS TRYING TO
BRING THE SYSTEM NORTH TOWARD THE GREAT LAKES.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
WILL BE DIFFICULT TO TIME SHOWERS/STORMS AT ANY PARTICULAR TAF
SITE BUT ALL SITES SHOULD SEE SHOWERS/STORMS AT OR IN THE VICINITY
BETWEEN 18Z AND 01Z EXCEPT PERHAPS KERI WHICH WILL BE PROTECTED BY
THE LAKE SHADOW FOR A WHILE. STRONGER STORMS MOVING ACROSS INDIANA
WILL REACH KTOL 19Z-20Z AND KFDY SOON AFTER AND THEN MOVE EAST.
THERE IS THE POTENTIAL FOR STRONG TO SEVERE WIND GUSTS WITH THE
STORMS AND BRIEF IFR VISIBILITY. ADDITIONAL SHOWERS AND STORMS
WILL LIKELY DEVELOP TONIGHT. IT WILL TAKE UNTIL MONDAY MORNING FOR
THE FRONT TO CROSS THE AREA AT WHICH TIME THE AIR WILL BEGIN TO
STABILIZE. SOME MVFR CEILINGS/VSBY LIKELY WITH FRONTAL PASSAGE
MONDAY MORNING.

.OUTLOOK...VFR DEVELOPING MONDAY AFTERNOON AND LIKELY CONTINUING THROUGH
THE REMAINDER OF THE WEEK.

&&

.MARINE...
SOUTHWEST FLOW SHOULD INCREASE DRAMATICALLY ON THE LAKE THROUGH
EARLY TONIGHT AS THE LOW LEVEL JET INCREASES AND THE SURFACE LOW
PRESSURE SYSTEM PASSES NORTH OF THE LAKE. SMALL CRAFT ADVISORY WILL
BE ISSUED FROM AVON POINT EASTWARD. SOME PROTECTED AREAS ALONG THE
SOUTH SHORE...ESPECIALLY WEST OF AVON POINT...MAY NOT HAVE WAVE
ISSUES. COLD FRONT WILL DROP SOUTH OF THE LAKE ON MONDAY BUT IT WILL
LIKELY TAKE A WHILE FOR THE FLOW TO VEER TOWARD THE NORTHWEST... IN
FACT... IT WILL PROBABLY TAKE UNTIL MONDAY NIGHT WHEN A SECONDARY
COLD FRONT DROPS SOUTH ACROSS THE LAKE AND THE NORTH TO NORTHWEST
FLOW DEVELOPS. IN ANY CASE...THE WIND WILL REMAIN RATHER BRISK AND
SUBJECT TO RATHER QUICK INCREASES DEPENDING ON THE EXACT TIMING OF
THE PASSAGE OF THE SECONDARY FRONT AND ANY ASSOCIATED TROUGHS OF LOW
PRESSURE. MARINERS SHOULD BE A BIT CAUTIOUS THE ENTIRE FIRST HALF OF
THE WEEK AS A LARGE AREA OF HIGH PRESSURE BUILDS IN...MORE LIKE A
COOL SEASON PATTERN. BY THE SECOND HALF OF THE WEEK...THINGS SHOULD
CALM DOWN AS THE SURFACE HIGH BUILDS ACROSS THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
     MONDAY FOR LEZ146>149.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KOSARIK/OUDEMAN
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jun 27, 4:25 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
425 PM EDT SUN JUN 27 2010

LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-036-281100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-
425 PM EDT SUN JUN 27 2010

...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-037-038-047-089-
PAZ001>003-281100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA-
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
425 PM EDT SUN JUN 27 2010

...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:36 PM EDTSevere Thunderstorm WarningCLEErie54 min
Jun 27, 4:42 PM EDTSevere Thunderstorm WarningCLECrawford, Erie48 min
Jun 27, 6:27 PM EDTSevere Thunderstorm WarningCLECrawford, Erie48 min
Jun 27, 6:50 PM EDTTornado WarningCLEErie40 min
Jun 27, 7:09 PM EDTSevere Thunderstorm WarningCLECrawford, Erie51 min
Jun 27, 7:30 PM EDTTornado WarningCLEErie45 min

Nearby

Tornado Warnings in Pennsylvania, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.